Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 331, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 25, 2008, 10:40 PM CDT for Mahaska County, Wapello County, Iowa. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2008, 10:40 PM CDT (03:40 UTC)
- Expired
- Jun 25, 2008, 11:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Mahaska County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 108 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 7:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2577 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 260340
SVRDMX
IAC123-179-260430-
/O.NEW.KDMX.SV.W.0331.080626T0340Z-080626T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1040 PM CDT WED JUN 25 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
NORTHWESTERN WAPELLO COUNTY IN SOUTHEAST IOWA...
* UNTIL 1130 PM CDT.
* AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR LEIGHTON...OR 26 MILES NORTHWEST OF
OTTUMWA...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BEACON BY 1055 PM CDT...
OSKALOOSA BY 1100 PM CDT...
UNIVERSITY PARK BY 1105 PM CDT...
EDDYVILLE BY 1115 PM CDT...
KEOMAH VILLAGE BY 1125 PM CDT...
OSKALOOSA AIRPORT...FREMONT...KIRKVILLE AND 8 MILES SOUTHWEST OF
ROSE HILL BY 1130 PM CDT...
LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.
LAT...LON 4108 9241 4112 9265 4116 9265 4116 9285
4117 9288 4140 9287 4143 9242
TIME...MOT...LOC 0340Z 288DEG 13KT 4128 9276
$$
ALBRECHT2 follow-up statements
000
WWUS53 KDMX 260405
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1105 PM CDT WED JUN 25 2008
IAC123-179-260430-
/O.CON.KDMX.SV.W.0331.000000T0000Z-080626T0430Z/
WAPELLO IA-MAHASKA IA-
1105 PM CDT WED JUN 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHERN MAHASKA AND NORTHWESTERN WAPELLO COUNTIES...
AT 1101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR OSKALOOSA AIRPORT...OR 15 MILES NORTHWEST
OF OTTUMWA...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KIRKVILLE BY 1110 PM CDT...
FREMONT BY 1120 PM CDT...
6 MILES NORTH OF OTTUMWA AIRPORT BY 1125 PM CDT...
LAT...LON 4112 9264 4116 9265 4116 9285 4117 9288
4122 9288 4136 9269 4141 9242 4108 9241
TIME...MOT...LOC 0405Z 288DEG 13KT 4121 9251
$$
ALBRECHT000
WWUS53 KDMX 260426
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1126 PM CDT WED JUN 25 2008
IAC123-179-260436-
/O.EXP.KDMX.SV.W.0331.000000T0000Z-080626T0430Z/
WAPELLO IA-MAHASKA IA-
1126 PM CDT WED JUN 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MAHASKA AND
NORTHWESTERN WAPELLO COUNTIES WILL EXPIRE AT 1130 PM CDT...
AT 1122 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 4112 9264 4116 9265 4116 9285 4117 9288
4122 9288 4136 9269 4141 9242 4108 9241
TIME...MOT...LOC 0426Z 288DEG 13KT 4119 9241
$$
ALBRECHTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:36 PM CDT, 7 hours 4 minutes earlier.
Area forecast discussion, Jun 25, 3:36 PM CDT, 7 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 336 PM CDT WED JUN 25 2008 .SHORT TERM /TONIGHT/... THE FORECAST TONIGHT IS QUITE COMPLEX AS THERE ARE SEVERAL FEATURES OVER/NEAR THE CWA. CURRENTLY WE ARE QUITE UNSTABLE WITH 4000 J/KG OF CAPE OVER THE SW THIRD OF IA BUT SHEAR IS QUITE WEAK...GENERALLY 20-25KTS OR LESS. OVER THE NORTHWEST...A FRONTAL BOUNDARY EXISTS FROM A LOW IN NE MN. THE FRONT EXTENDS INTO FAR NW IA THEN ALONG THE NEB/SDKTA BORDER. THERE IS WEAK CONVERGENCE ALONG THE SURFACE FRONT BUT SO FAR IT HAS NOT BEEN ABLE TO PRODUCE/SUSTAIN THUNDERSTORMS. ALOFT...THE FLOW IS WEAK AND THERE IS NOT A LOT OF SUPPORT. HOWEVER...RUC ANALYSIS DOES INDICATE A COUPLE OF WEAK VORT CENTERS...ONE OVER NW IA...PROBABLY AIDING IN THE SHOWERS UP THERE...AND ONE IN NORTHEAST KS MOVING INTO SW IA. CAPE VALUES IN THIS AREA ARE EVEN HIGHER THAN IN SW IA AND THERE ARE NO THUNDERSTORMS DEVELOPING YET. HAVING SAID ALL THIS...ANY ONE OF THESE FEATURES CAN TRIGGER STORMS TONIGHT AT ANY TIME. THE LACK OF DEVELOPMENT THUS FAR IS THE PERPLEXING PART. MID/UPPER LEVEL WIND FIELDS ARE BETTER OVER MN CLOSER TO THE LOW. I WOULD EXPECT DEVELOPMENT TO INITIATE THERE THEN TRAVEL DOWN THE FRONTAL BOUNDARY THIS EVENING. I BELIEVE THE NAM HAS A GOOD HANDLE ON THE SCENARIO DEVELOPING THE PRECIP FURTHER SOUTH...WHERE THE THE FRONT WILL EVENTUALLY SAG INTO THE HIGH CAPE AREA. LATER TONIGHT A LLJ DEVELOPS AND THIS WILL PROBABLY AID IN THE DEVELOPMENT OF AN MCS MOVING SLOWLY ACROSS THE STATE OVERNIGHT INTO THURSDAY. WITH THE HIGH LEVEL OF UNCERTAINTY OVER JUST WHERE INITIATION WILL BEGIN I HAVE PLACED CHANCE POPS OVER THE CWA FOR TONIGHT. THE HIGHEST POPS STILL REMAIN NORTH BUT WITH FAIRLY DEEP MOISTURE OVER THE SOUTH...ANY STORMS THAT DEVELOP DOWN THERE WILL ALSO PRODUCE VERY HEAVY RAINFALL. .LONG TERM /THU-WED/... MOST ACTIVE PERIOD REMAINS WITHIN THE FIRST 60 HOURS OF THE FORECAST PERIOD. A FEW THUNDERSTORMS POSSIBLY ONGOING AT THE START OF THE PERIOD AT 12Z THURSDAY. THE BIGGER SHOW IS STILL EXPECTED TO BE A DEVELOPING MCS OVER WYOMING LATE THIS EVENING THEN ROLL THROUGH SOUTH DAKOTA OVERNIGHT BEFORE REACHING NORTHERN IOWA DURING THE DAY ON THURSDAY. SOME SFC HEATING IS LIKELY AHEAD OF THE SYSTEM AND THIS SHOULD ALLOW FOR AN INCREASINGLY UNSTABLE AIR MASS TO DEVELOP FOR THE STORMS TO FEED ON. SEVERE STORMS ALONG WITH AREAS OF HEAVY RAINFALL WILL BE POSSIBLE. ADDITIONAL STORMS EXPECTED THURSDAY NIGHT BEFORE THE PRIMARY FRONTAL BOUNDARY ARRIVES ON FRIDAY. GOOD INSTABILITY LIKELY AGAIN ON FRIDAY WITH MIX LAYER CAPES OF 2000 TO 2500 J/KG HOWEVER THE MAIN UPPER LEVEL FORCING WILL PASS TO THE NORTH. STILL ENOUGH SHEAR WILL REMAIN FOR SOME SEVERE MULTICELL STORMS AND ISOLATED SUPER CELLS. THE WEEKEND WILL BE DOMINATED BY A LARGE UPPER LEVEL LOW MOVING SLOWING THROUGH THE WESTERN GREAT LAKES REGION BRINGING CYCLONIC FLOW TO IOWA. HAVE COOLED HIGH TEMPERATURES AND ADDED LOW POPS TO THE NORTHEAST FOR EACH AFTERNOON AS IMPULSES ROTATE AROUND THE UPPER LOW. COOL TEMPERATURES THROUGH THE COLUMN WILL LEAD TO SOME INSTABILITY DURING THE AFTERNOONS. GRADUALLY WARMER NEXT WEEK WITH THE NEXT BEST CHANCE OF PRECIPITATION ARRIVING TUESDAY NIGHT AND INTO WEDNESDAY. && .AVIATION...25/18Z DIFFICULT FORECAST TODAY AS THE MODELS ARE NOT HANDLING THE MOISTURE VERY WELL. LOW PRESSURE OVER MN HAS A COLD FRONT EXTENDING SW TO NR NW IA THEN INTO SERN SDKTA AND NRN NEB. THE MODELS ARE FAIRLY CONSISTENT IN BREAKING OUT PRECIP THIS EVENING AND OVERNIGHT BUT WITH WEAK TO NO UPPER LEVEL SUPPORT...CONVECTION WILL HAVE TO BE BASED LARGELY ON CONVERGENCE ALONG THE FRONT. ONCE THE STORMS START TO DEVELOP THEY SHOULD GO QUICKLY IN THE UNSTABLE ENVIRONMENT WE ARE IN. WE MAY NEED THE HELP OF THE LLJ TO GET THINGS GOING. IN THAT CASE IT WOULD BE LATER THIS EVENING. THERE IS A POSSIBILITY THAT THE STORMS MAY FIRE FURTHER SOUTH ALONG THE FRONT IN WHICH CASE THE SOUTHERN TAF SITES WOULD ALSO BE AT RISK OF STORMS. I HAVE LEANED TOWARDS THIS SOLUTION AS SAT PIX SHOWING CONVECTIVE ELEMENTS OVER SRN/CENT NEB. MVFR COND W/ LCL IFR COND WL PREVAIL IN TSRA. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && LONG TERM...DONAVON SHORT TERM/AVIATION...FAB
Hazardous weather outlook, Jun 25, 4:02 PM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 402 PM CDT WED JUN 25 2008 IAZ004>007-015>017-023>028-033>039-044>050-262115- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 402 PM CDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY NORTH OF HIGHWAY 30. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE...MAINLY THIS EVENING AND OVERNIGHT. HEAVY RAIN IS POSSIBLE WITH A FEW STORMS. ISOLATED SEVERE STORMS ARE ALSO POSSIBLE WITH LARGE HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF THUNDERSTORMS ARE EXPECTED THROUGH EARLY SATURDAY MORNING. AT THIS TIME...IT APPEARS THE BEST THREAT FOR SEVERE WEATHER WILL BE NORTH OF INTERSTATE 80 THURSDAY AFTERNOON AND EVENING. THE MAIN THREAT WILL BE SEVERE DAMAGING WINDS AND LARGE HAIL WITH TORNADOES A SECONDARY THREAT. THE POTENTIAL FOR LOCALLY HEAVY RAIN IS EXPECTED INTO THURSDAY MORNING...AS WELL AS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT TONIGHT...AS WELL AS THURSDAY AFTERNOON AND FRIDAY. IAZ057>062-070>075-081>086-092>097-262115- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 402 PM CDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY SOUTH OF HIGHWAY 30. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE LATER THIS EVENING. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND BEING THE MAIN THREAT. HEAVY RAINFALL IS ALSO POSSIBLE. A FEW RIVER FLOOD WARNINGS REMAIN IN EFFECT ALONG THE DES MOINES RIVER BELOW SAYLORVILLE RESERVOIR AND THE LOWER SOUTH SKUNK RIVER. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF THUNDERSTORMS ARE EXPECTED THROUGH EARLY SATURDAY MORNING. AT THIS TIME...IT APPEARS THE BEST THREAT FOR SEVERE WEATHER WILL BE NORTH OF INTERSTATE 80 THURSDAY AFTERNOON AND EVENING. THE MAIN THREAT WILL BE SEVERE DAMAGING WINDS AND LARGE HAIL WITH TORNADOES A SECONDARY THREAT. THE POTENTIAL FOR LOCALLY HEAVY RAIN IS EXPECTED INTO THURSDAY MORNING...AS WELL AS ON FRIDAY. RIVER FLOODING IS EXPECTED TO CONTINUE INTO MID WEEK ALONG THE DES MOINES RIVER BELOW SAYLORVILLE AND THE LOWER SOUTH SKUNK RIVER BASIN. CONDITIONS WILL CONTINUE TO IMPROVE...BUT WILL BE MONITORED IN THE EVENT THAT HEAVY RAINFALL ELEVATES RIVER LEVELS ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT THEN AGAIN THURSDAY AFTERNOON AND FRIDAY. FAB
In the hours before
Local storm report, Jun 25, 9:51 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
951 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL WEST DES MOINES 41.57N 93.75W
06/25/2008 M1.00 INCH POLK IA BROADCAST MEDIA
KCLI RELAYED REPORT.
&&
STEACHOULocal storm report, Jun 25, 9:54 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
954 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 1 SW CLIVE 41.60N 93.78W
06/25/2008 E1.00 INCH POLK IA TRAINED SPOTTER
SPOTTER REPORTED QUARTER SIZED HAIL AT HICKMAN EXIT OF
I-80/35.
0940 PM FLASH FLOOD 1 N GRANGER 41.77N 93.82W
06/25/2008 DALLAS IA PUBLIC
REPORT OF WATER OVER THE ROAD ON HIGHWAY 17 AT 122ND AVE
AND NEAR DES MOINES RIVER BRIDGE.
0944 PM HAIL 1 S URBANDALE 41.62N 93.74W
06/25/2008 E1.75 INCH POLK IA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED QUARTER TO GOLF BALL SIZED HAIL
AT 86TH AND DOUGLAS IN URBANDALE...AND AT 100TH AND
SWANSON IN CLIVE.
&&
LEELocal storm report, Jun 25, 9:56 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
956 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM TSTM WND GST 3 W WEST DES MOINES 41.57N 93.81W
06/25/2008 M68 MPH DALLAS IA TRAINED SPOTTER
LARGE HAIL OF UNKNOWN SIZE. TREE BRANCHES DOWN.
&&
SMALLLocal storm report, Jun 25, 10:06 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1006 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM HAIL E DES MOINES INT AIRPOR 41.53N 93.66W
06/25/2008 E1.00 INCH POLK IA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED QUARTER SIZED HAIL TWO BLOCKS
EAST OF THE DES MOINES AIRPORT.
1000 PM HAIL W WEST DES MOINES 41.57N 93.75W
06/25/2008 E0.75 INCH POLK IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA TO PENNY SIZED HAIL AT I-35
AND GRAND AVENUE IN WEST DES MOINES.
1003 PM HAIL E DES MOINES INT AIRPOR 41.53N 93.66W
06/25/2008 E1.00 INCH POLK IA PUBLIC
PUBLIC REPORT OF QUARTER SIZED HAIL AT SW 9TH AND
MCKINLEY.
&&
LEELocal storm report, Jun 25, 10:22 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1022 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM HAIL NORWALK 41.50N 93.68W
06/25/2008 E0.88 INCH WARREN IA AMATEUR RADIO
AMATEUR RADIO OPERATER REPORTED PENNY TO NICKEL SIZED
HAIL AND WIND GUSTING TO NEAR 60 MPH IN NORWALK.
1003 PM TSTM WND GST 4 S DES MOINES INT AIRP 41.48N 93.66W
06/25/2008 E65 MPH WARREN IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED WIND GUSTING TO 65 MPH AND PEA
SIZED HAIL IN NORWALK.
1010 PM TSTM WND GST 4 S DES MOINES INT AIRP 41.48N 93.67W
06/25/2008 E70 MPH WARREN IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 70 MPH WINDS AND NICKEL SIZED
HAIL IN NORWALK.
1010 PM HAIL 3 S DES MOINES 41.54N 93.62W
06/25/2008 E1.25 INCH POLK IA PUBLIC
PUBLIC REPORTED HAIL UP TO HALF DOLLAR SIZED WITH NICKEL
SIZED HAIL COVERING THE GROUND AT SW 9TH AND MCKINLEY.
&&
LEELocal storm report, Jun 25, 10:40 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1040 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM HAIL 1 S LACONA 41.18N 93.38W
06/25/2008 E1.75 INCH WARREN IA EMERGENCY MNGR
&&
COGILThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:00 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk | 30 min |
| Jun 25, 7:11 PM CDT | Severe Thunderstorm Warning | DMX | Hardin | 49 min |
| Jun 25, 7:15 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin | 30 min |
| Jun 25, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 46 min |
| Jun 25, 7:33 PM CDT | Severe Thunderstorm Warning | DMX | Marshall | 42 min |
| Jun 25, 7:37 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin, Grundy, Hardin | 38 min |
| Jun 25, 7:41 PM CDT | Severe Thunderstorm Warning | DMX | Story | 34 min |
| Jun 25, 7:43 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Story | 36 min |
| Jun 25, 8:09 PM CDT | Tornado Warning | DMX | Grundy | 24 min |
| Jun 25, 8:10 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Marshall, Tama | 50 min |
| Jun 25, 8:12 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 48 min |
| Jun 25, 8:16 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Marshall, Polk, Story | 44 min |
| Jun 25, 8:25 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 35 min |
| Jun 25, 8:53 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene | 52 min |
| Jun 25, 8:55 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Jasper, Marion, Polk, Warren | 50 min |
| Jun 25, 8:57 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 33 min |
| Jun 25, 8:59 PM CDT | Flash Flood Warning | DMX | Boone, Dallas, Polk | 4 hr |
| Jun 25, 9:01 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 44 min |
| Jun 25, 9:08 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Greene, Guthrie | 52 min |
| Jun 25, 9:42 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Jasper, Marion, Polk, Warren | 48 min |
| Jun 25, 9:45 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 45 min |
| Jun 25, 9:51 PM CDT | Severe Thunderstorm Warning | DMX | Madison | 39 min |
| Jun 25, 10:01 PM CDT | Flash Flood Warning | DMX | Poweshiek, Tama | 3 hr |
| Jun 25, 10:21 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe | 39 min |
| Jun 25, 10:24 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Warren | 51 min |
| Jun 25, 10:46 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Monroe | 44 min |
| Jun 25, 10:50 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 40 min |
| Jun 25, 11:10 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Wayne | 50 min |
| Jun 25, 11:13 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union | 47 min |
| Jun 25, 11:20 PM CDT | Flash Flood Warning | DMX | Mahaska, Wapello | 6 hr |
| Jun 25, 11:24 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Lucas, Monroe, Wapello, Wayne | 51 min |
| Jun 25, 11:42 PM CDT | River Flood Warning | DMX | Polk | 4 days |
| Jun 25, 11:53 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Union | 33 min |
| Jun 26, 2:00 AM CDT | Severe Thunderstorm Warning | DMX | Warren | 45 min |
| Jun 26, 3:11 AM CDT | Areal Flood Advisory | DMX | Warren | 4 hr |
| Jun 26, 4:01 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 38 more | 42 hr |
| Jun 26, 4:14 AM CDT | Flash Flood Warning | DMX | Warren | 6 hr |
| Jun 26, 6:43 AM CDT | Severe Thunderstorm Warning | DMX | Sac | 62 min |
| Jun 26, 6:46 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 44 min |
| Jun 26, 7:00 AM CDT | Areal Flood Advisory | DMX | Lucas, Marion, Monroe | 3 hr |
| Jun 26, 7:39 AM CDT | Areal Flood Advisory | DMX | Sac | 3 hr |
| Jun 26, 7:48 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Sac | 57 min |
| Jun 26, 8:03 AM CDT | Flash Flood Warning | DMX | Sac | 6 hr |
| Jun 26, 8:17 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Webster | 58 min |
| Jun 26, 8:21 AM CDT | Areal Flood Advisory | DMX | Calhoun, Carroll, Crawford, Sac | 3 hr |
| Jun 26, 8:24 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 51 min |
| Jun 26, 8:29 AM CDT | Flash Flood Warning | DMX | Calhoun, Sac | 5 hr |
| Jun 26, 8:45 AM CDT | Severe Thunderstorm Warning | DMX | Guthrie | 45 min |
| Jun 26, 8:51 AM CDT | Flash Flood Warning | DMX | Webster | 5 hr |
| Jun 26, 8:56 AM CDT | Flash Flood Warning | DMX | Boone, Dallas, Polk | 6 hr |
| Jun 26, 9:00 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene | 45 min |
| Jun 26, 9:02 AM CDT | Areal Flood Advisory | DMX | Audubon, Carroll, Greene, Guthrie | 3 hr |
| Jun 26, 9:13 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster | 47 min |
| Jun 26, 9:14 AM CDT | Flash Flood Warning | DMX | Marion, Warren | 6 hr |
| Jun 26, 9:31 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Polk, Story | 44 min |
| Jun 26, 9:35 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass, Madison | 40 min |
| Jun 26, 9:41 AM CDT | Flash Flood Warning | DMX | Adair, Audubon, Cass, Guthrie, Madison | 4 hr |
| Jun 26, 9:48 AM CDT | Flash Flood Warning | DMX | Story | 4 hr |
| Jun 26, 10:06 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Story | 41 min |
| Jun 26, 10:14 AM CDT | Areal Flood Advisory | DMX | Hamilton | 3 hr |
| Jun 26, 10:30 AM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 26 min |
| Jun 26, 10:35 AM CDT | Flash Flood Warning | DMX | Appanoose, Lucas, Monroe | 6 hr |
| Jun 26, 10:46 AM CDT | Wind Advisory | DMX | Audubon, Boone, Calhoun, Carroll, Crawford, Dallas and 14 more | 3 hr |
| Jun 26, 10:55 AM CDT | Areal Flood Advisory | DMX | Adams, Clarke, Decatur, Lucas, Ringgold, Taylor and 1 more | 3 hr |
| Jun 26, 11:03 AM CDT | Areal Flood Advisory | DMX | Appanoose, Grundy, Hardin, Marshall | 10 days |
| Jun 26, 11:31 AM CDT | River Flood Warning | DMX | Polk | 9 hr |
| Jun 26, 12:05 PM CDT | River Flood Warning | DMX | Lucas | 44 hr |
| Jun 26, 3:59 PM CDT | River Flood Warning | DMX | Polk | 29 hr |
| Jun 26, 4:20 PM CDT | Areal Flood Warning | DMX | Monroe | 5 hr |
| Jun 26, 5:43 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 46 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.